Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy???
Jul 7, 2008

Hi I am 43 years old male, positive from last 9 years and not in ARV, yet. My Blood counts were: In 2007-5-23, CD4 747, CD8 649, CD3 1493, cd4%50.03, CD8% 43.47, CD4/CD8 ratio 1.15. In 2008-1-31, CD4 464, CD3 949 and CD4% 48.9. In 2008-4-08, CD4 700, CD3 1237, CD4 % 56.6 and in 2008-6-17, CD4 counts 676, CD8 Counts 404, CD3 Counts 1249, CD4% 54.1, Cd8% 32.3, CD4/CD8 ratio 1.7 and HIV Quantitative RT-PCR less than detectable limits. However, I am having Bad Peripheral neuropathy from last one year and it is getting worse day by day. These days I am having sleeping problem and concentration problem because of PN. I think I am dying soon. With the suggestion of my HIV GP, I am taking Gabapentine 300 three times a day and still not working. We checked for other reasons for my PN and could not find any. My GP does not want to start ARV until my high viral load or CD4 less than 350. Can ARV correct my PN? Is not it time for initiation of ARV? Could you please suggest me any???

Response from Dr. Henry

It generally would be unusual to have HIV-related peripheral neuropathy with high CD4 cell counts and undetectable HIV levels. I assume you have seen a neurologist. The character/location of the pain can give important clues as to the possible causes. Many conditions (from diabetes to vitamin deficiencies to syphilis to hormone disorders to toxic exposures and many others can cause neuropathy. If there is no other likely cause after an extensive workup for true peripheral neuropathy in an HIV+ person (even with your blood test results) I might entertain a trial on ART for 6 months to see if there is any benefit. I would avoid the D drugs (D4T, ddI, ddC) that can aggravate peripheral neuropathy in the regimen used. KH



Previous
lL-2 interleukin treatment
Next
sore thighs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement